Skip to content
Includes Expert Content
UGH SOMEONE HELP :( im too young
avatar
HungryForFreedom posted:
I am an eighteen yr old who just recently graduated high school. My mother and father both suffer from anxiety and panic disorder. When i was a sophmore in high school is when i started to feel the anxiety. It was a start of sweaty palms n rapid heart beat. During my senior year which was just this past spring i began experiencing panic attacks. I had never experiences one before. Im terrified of everything..driving..public places..death especially. I think of thee craziest ways i could die or family members could die. Its so aweful to be going through this. I work about 45 hours a week and this is really getting in the way of not only my work life but my social life as well. I never want to go out with friends because im always afraid if i get an anxiety or panic attack how they will think of me. ANXIETY AND PANIC IS DEBILITATING!! I started going to cognitive behavioral therapy which has helped some. The last couple weeks ive become depressed cause this stuff is holding me back big time. I finally went to see my primary physician this week and she put me on Zoloft 50mg. Ive been on it for about four days. Im so scared of drugs that everytime i take my pill everything that happens in my body i feel like its cause of the pill. Im tired of this i really hope that the medicine helps. I just graduated high school..This should be thee best time of my life but unfortunately its not. Im TRAPPED INSIDE MY OWN HEAD!! Help please someone let me out.


P.s Now that ive been on the zoloft i feel like my vision has been weird. I dont know if this is just my anxiety or an actual side effect. I feel like im looking at everything really like zoney n spacey. like im straining my eyes. & the insomnia is aweful.


Its 2:50 am. i cant sleep and i feel like im not in my body. These side effects are making me feel weird ugh
Reply
 
avatar
Patricia Farrell, PhD responded:
I can understand that it's been very difficult for you but it also looks as though you are really trying to make some changes that will help you improve the quality of your life. I'm speaking specifically about the fact that you are in therapy and they you are currently taking a medication which can help.

Many people are concerned about taking medication, so you're not alone. Sometimes, it helps to take your medication at a different time and you might discuss this with your physician. In other words, if you take it in the morning better than taking it at night because if you take it at night, it can cause insomnia. I'm not an M.D. but I don't believe that the medication you're on causes vision problems but I would run this by your doctor. There is a period of adjustment and since you've only been on it for four days it will take a bit more time for your body to adjust and for the medication to take full effect. Usually, these medications can require up to four weeks, so stick with it because it is going to take time in order for you to begin to feel the full effect.

I'm sure that you and your therapist are working on ways for you to help yourself, but you might want to take a look at our Tips column. I have uploaded a video on relaxation breathing and I would recommend that you take a look at that and see if it might be helpful for you. The research has also indicated that exercise, even mild exercise you can do in the home, can be very helpful with both anxiety and depression. So give some thought to that too.

I hope things improve for you very soon because, you're right, this can be one of the best times of your life and I know you want to enjoy it.


Featuring Experts

Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

Helpful Tips

Fish oil 1000mg can help with the brain shivers/zaps.
Hey guys, I myself am a sufferer of the terrible effexor withdrawal. I am here to tell you there is hope in getting off of this drug and ... More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.